Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 5, 2020Jenkins County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 5, 2020, 4:21 PM EDT for Jenkins County, Georgia. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2020, 4:21 PM EDT (20:21 UTC)
Expired
Aug 5, 2020, 4:30 PM EDT
In force
9 min
Issued by
NWS Atlanta, GA
Wind
40

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2020-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2020-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WWUS82 KFFC 052021
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Wed Aug 5 2020
 
GAZ086-052030-
Emanuel GA-
421 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
430 PM EDT...

At 421 PM EDT...a strong thunderstorm was near Midville, or 13 miles
west of Millen...moving north at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

This storm will remain over mainly rural areas of northeastern
Emanuel County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8215 3273 8224 3281 8223 3280 8221
      3281 8220 3281 8217 3282 8216 3281 8214
      3274 8212
TIME...MOT...LOC 2021Z 202DEG 26KT 3281 8218 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:25 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Wed Aug 5 2020

.SHORT TERM /Tonight through Thursday Night/...

Seeing fairly widespread convection popping up this afternoon, but
overall density of coverage remains somewhat sparse, and intensity
remains limited for now. Morning sounding showed a bit of a mid-
level cap and shallow lapse rates, but strong heating has not had
much trouble overcoming those limitations this afternoon. Still
likely to see some strong storms and cannot rule out a few isolated
damaging wind gusts. Convection expected to wane through the
overnight hours but atmosphere would support an isolated shower or
brief thunderstorm through most of the overnight period. Looks like
a repeat of this pattern tomorrow as the region remains under weak
southwesterly upper flow pattern with ample moisture and moderate
instability by midday with good surface heating.

20

.LONG TERM /Friday through Wednesday/...

Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will remain
nearly stationary through the weekend. This boundary may begin
pushing northward early next week, before dissipating. Near normal
temps/humidity for this time of year will lead to the
afternoon/evening development of showers and thunderstorms. The old
frontal boundary may provide for some focus, providing for slightly
higher pops in it's vicinity.

NListemaa

&&

.AVIATION...
18Z Update...

VFR conditions will predominate across the forecast area for the
majority of the forecast period outside of isolated to scattered
convection. Areas of localized MVFR or lower conditions are possible
between 06Z and 14Z, with KAHN, KMCN, KCSG most likely TAF sites to
see some brief impacts. Winds will be mostly south to west 4-8kt
this afternoon, becoming light southeast to east after 00Z then
transition back to south to west 4-8kt after 14Z tomorrow. Scattered
afternoon and evening convection should peak in coverage around 21-
23Z then diminish to isolated at most after 02Z.

//ATL Confidence...18Z Update...

Medium to high.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  71  92 /  30  50  40  30
Atlanta         73  88  73  92 /  30  40  30  30
Blairsville     64  81  64  84 /  30  50  40  40
Cartersville    69  88  71  92 /  30  40  30  20
Columbus        73  95  73  96 /  20  30  30  30
Gainesville     71  86  70  90 /  30  50  40  30
Macon           71  94  72  95 /  30  40  30  30
Rome            69  88  69  93 /  30  40  30  20
Peachtree City  70  90  72  92 /  30  40  30  30
Vidalia         73  94  74  94 /  40  50  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Aug 5, 10:04 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1004 AM EDT Wed Aug 5 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1004 AM EDT Wed Aug 5 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, hail, frequent lightning, and locally heavy rainfall will
be possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms are possible each day from Thursday through
Tuesday, mainly in the afternoon and evening hours. A few storms
each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 5, 2:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Wed Aug 5 2020

GAZ102-103-051930-
Stewart GA-Webster GA-
253 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND SOUTHWESTERN
WEBSTER COUNTIES UNTIL 330 PM EDT...

At 252 PM EDT...a strong thunderstorm was near Troutman, or 3 miles
southeast of Lumpkin...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumpkin, Richland, Weston, Troutman, Charles, Kimbrough, Westville,
Brooklyn and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8480 3193 8480 3192 8483 3200 8482
      3207 8487 3223 8482 3222 8481 3223 8480
      3223 8468 3197 8457 3192 8462 3192 8467
      3193 8468 3192 8469
TIME...MOT...LOC 1852Z 215DEG 8KT 3199 8472

WIND...40MPH
Special weather statement, Aug 5, 3:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
328 PM EDT Wed Aug 5 2020

GAZ033-044-045-055-052000-
North Fulton GA-Clayton GA-DeKalb GA-South Fulton GA-
328 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHWESTERN DEKALB AND EASTERN SOUTH FULTON COUNTIES UNTIL
400 PM EDT...

At 326 PM EDT...a strong thunderstorm with very heavy rainfall was
centered near Lakewood Park, or near the south merge of I-85 and I-
75...moving northeast at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and very heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas. Expect
           rapid rises is smaller creeks and streams which may
           result in minor flooding.

Some locations in the path of this storm include
Atlanta, Decatur, East Point, Forest Park, Hapeville, Grant Park-Zoo
Atlanta, Candler-Mcafee, Belvedere Park, Druid Hills, Sweet Auburn,
Turner Field, Kirkwood, Fort Gillem, Lakewood Park, Panthersville,
Conley, East Lake, Gresham Park and Little Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3378 8437 3377 8431 3372 8424 3367 8423
      3365 8427 3365 8428 3364 8428 3361 8432
      3365 8436 3365 8440 3367 8444
TIME...MOT...LOC 1926Z 220DEG 7KT 3370 8439

WIND...40MPH
Special weather statement, Aug 5, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Wed Aug 5 2020

GAZ086-052030-
Emanuel GA-
421 PM EDT Wed Aug 5 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
430 PM EDT...

At 421 PM EDT...a strong thunderstorm was near Midville, or 13 miles
west of Millen...moving north at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

This storm will remain over mainly rural areas of northeastern
Emanuel County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3270 8215 3273 8224 3281 8223 3280 8221
      3281 8220 3281 8217 3282 8216 3281 8214
      3274 8212
TIME...MOT...LOC 2021Z 202DEG 26KT 3281 8218

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:01 PM EDTSpecial Weather StatementFFCMadison14 min
Aug 5, 2:53 PM EDTSpecial Weather StatementFFCStewart37 min
Aug 5, 3:28 PM EDTSpecial Weather StatementFFCDeKalb32 min
Aug 5, 4:39 PM EDTSpecial Weather StatementFFCSumter21 min
Aug 5, 4:53 PM EDTSpecial Weather StatementFFCWarren37 min
Aug 5, 5:37 PM EDTSpecial Weather StatementFFCCandler38 min
Aug 5, 5:49 PM EDTSpecial Weather StatementFFCCarroll26 min
Aug 5, 6:09 PM EDTSpecial Weather StatementFFCMorgan36 min
Aug 5, 7:50 PM EDTSpecial Weather StatementFFCWashington25 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.